Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 56, NWS North Platte, NE

June 5, 2006Garden County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 5, 2006, 2:22 AM MDT for Garden County, Nebraska. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2006, 2:22 AM MDT (08:22 UTC)
Expired
Jun 5, 2006, 3:15 AM MDT
In force
53 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Garden County, NE

The radar

The North Platte radar (KLNX), 149 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2006-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 676 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2006-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
676 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
2715 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 050822
SVRLBF
NEC069-050915-
/O.NEW.KLBF.SV.W.0056.060605T0822Z-060605T0915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
222 AM MDT MON JUN 5 2006

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 315 AM MDT

* AT 216 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
  MILES SOUTH OF RICHARDSON LAKE...OR ABOUT 17 MILES NORTHWEST OF
  OSHKOSH...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DOGTOWN FLATS AND 8 MILES NORTH OF OSHKOSH BY 250 AM MDT...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

LAT...LON 4172 10262 4138 10260 4134 10232 4138 10213
      4148 10208 4161 10204 4170 10209 4177 10219
      4178 10237

$$

CDC
3 follow-up statements
000 
WWUS53 KLBF 050837
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
337 AM CDT MON JUN 5 2006

NEC069-050915-
/O.CON.KLBF.SV.W.0056.000000T0000Z-060605T0915Z/
GARDEN NE-
237 AM MDT MON JUN 5 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM MDT
FOR CENTRAL GARDEN COUNTY...

AT 227 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HIGHWAY 26 MILE MARKER 100...OR ABOUT 11 MILES WEST OF
OSHKOSH...MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OSHKOSH BY 250 AM MDT...
  HIGHWAY 26 MILE MARKER 110 BY 255 AM MDT...
  6 MILES SOUTHWEST OF BLUEWATER BATTLEFIELD STATE HISTORICAL PARK BY
  305 AM MDT...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM MDT
MONDAY MORNING FOR WESTERN NEBRASKA.

LAT...LON 4172 10262 4138 10260 4134 10232 4138 10213
      4148 10208 4161 10204 4170 10209 4177 10219
      4178 10237

$$

CDC
000 
WWUS53 KLBF 050853
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
353 AM CDT MON JUN 5 2006

NEC069-050915-
/O.CON.KLBF.SV.W.0056.000000T0000Z-060605T0915Z/
GARDEN NE-
253 AM MDT MON JUN 5 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM MDT
FOR CENTRAL GARDEN COUNTY...

AT 245 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HIGHWAY 26 MILE MARKER 100...OR ABOUT NEAR OSHKOSH...
MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGHWAY 26 MILE MARKER 110 BY 305 AM MDT...
  BLUEWATER BATTLEFIELD STATE HISTORICAL PARK BY 315 AM MDT...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM MDT
MONDAY MORNING FOR WESTERN NEBRASKA.

LAT...LON 4172 10262 4138 10260 4134 10232 4138 10213
      4148 10208 4161 10204 4170 10209 4177 10219
      4178 10237

$$

CDC
000 
WWUS53 KLBF 050915
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
414 AM CDT MON JUN 5 2006

NEC069-050924-
/O.EXP.KLBF.SV.W.0056.000000T0000Z-060605T0915Z/
GARDEN NE-
314 AM MDT MON JUN 5 2006

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GARDEN COUNTY EXPIRES
AT 315 AM MDT...

THIS STORM WHICH PROMPTED THE WARNING HAS EXITED THIS PORTION OF 
GARDEN COUNTY. A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 AM 
MDT FOR SOUTHEAST GARDEN COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM MDT
MONDAY MORNING FOR WESTERN NEBRASKA.

LAT...LON 4172 10262 4138 10260 4134 10232 4138 10213
      4148 10208 4161 10204 4170 10209 4177 10219
      4178 10237

$$

CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:20 PM MDT, 12 hours 2 minutes earlier.

Area forecast discussion, Jun 4, 2:20 PM MDT, 12 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
320 PM CDT SUN JUN 4 2006

.DISCUSSION...

SHOWER/THUNDERSTORM CHANCES ARE PROBLEMATIC TONIGHT INTO MONDAY
EVENING. FEEL SLIGHT CHC MAY BE NEEDED WRN ZONES THIS EVENING PER
NAM AND AFTER MIDNIGHT FOR NCTRL INTO CNTRL PORTIONS PER GFS AND MM5
SOLUTIONS. ALTHOUGH LOW LEVEL CONTINUES TO LACK...THERE IS
SUFFICIENT MOISTURE ALOFT. AM ANTICIPATING SOME ISOLATED HIGH BASED
THUNDERSTORMS TO MOVE OUT OF THE WRN PANHANDLE THIS EVENING AND
DISSIPATE IN WRN ZONES BY LATE EVENING. THEN LEAD DISTURBANCE FORM
MID LEVEL TROUGH SHOULD MOVE INTO BLACK HILLS PRIOR TO 06Z THEN ESE
INTO SCNTRL SD/NCTRL NEBR OVERNIGHT. NAM INDICATED VERY MOIST H6 TO
H5 LAYER WITH 10-15 MICROBARS OF OMEGA DROPPING INTO ERN CHERRY
COUNTY SOUTHEAST THROUGH CUSTER COUNTY BY 12Z MONDAY WITH SHOWERS
PSBL. SHOWERS OR THUNDERSTORMS POSSIBLE FOR THESE AREA EAST LATE
TONIGHT THROUGH MONDAY MORNING.

FOCUS THEN WILL BE ON SFC FRONT. NAM12 SUGGEST STORM WOULD FIRE
ALONG FRONT JUST PRIOR TO 21Z (LIKELY 20Z OR 3 PM CDT). DEVELOPMENT
SHOULD COMMENCE ALONG A LINE FROM SPENCER TO ATKINSON TO BROKEN BOW
TO PERHAPS AS FAR SOUTHWEST AS CURTIS. THIS WILL BE WHERE SB CAPES
MAY REACH AS HIGH AS 2500-300 J/KG AND DEEP LAYER SHEER SUFFICIENT
AT 35-40 KNOTS. A WEAK CAP OF 20-40 LIFTS BY 21Z.  A FEW OF THESE
STORMS MAY BECOME SEVERE. MOST IF NOT ALL OF SHOWERS AND STORMS
SHOULD EXIT SERN ZONES BY 00Z BUT WILL KEEP A SLIGHT CHC IN MONDAY
EVENING.

WILL MAINTAIN A SLIGHT CHANCE WEDNESDAY NIGHT AND THURSDAY NIGHT IN
PERIPHERY OF H5 RIDGE CENTERED OVER TX/OKLA ALTHOUGH ORGANIZED
SHOWERS/STORMS WILL BE TO OUR NORTH ACROSS THE DAKOTAS/MN. UPPER
FLOW IS FCST BECOME ZONAL WITH WEAK TROUGHING IN THE WRN CONUS
WITH A SLIGHTLY BETTER CHANCE FOR PRECIPITATION. TRENDING FOR WARMER
TEMPS THU-SAT WITH LOWER 90S IN THE SOUTHWEST. OBSERVED HIGHS MAY
END UP AROUND 100 BASED ON 100-500MB THICKNESSES OF 584-587 AND HOW
DRY IT HAS BEEN.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

ROBERG
Hazardous weather outlook, Jun 4, 2:49 PM MDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
349 PM CDT SUN JUN 4 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-052100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
349 PM CDT SUN JUN 4 2006 /249 PM MDT SUN JUN 4 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MOVING ACROSS THE
EASTERN PANHANDLE INTO NORTH CENTRAL NEBRASKA TONIGHT. GENERALLY
THE THUNDERSTORM WILL NOT BE SEVERE...HOWEVER ISOLATED AREAS OF
LARGE HAIL CAN NOT BE RULED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

LATE MONDAY...A COLD FRONT IS EXPECTED TO DRIFT SOUTHEAST AND
PRODUCE A CHANCE FOR SEVERE THUNDERSTORMS MAINLY SOUTHEAST OF
LINE FROM OGALLALA TO AINSWORTH. ACTIVITY SHOULD OCCUR IN THE
AFTERNOON AND EVENING.

WEDNESDAY AND THURSDAY...ADDITIONAL THUNDERSTORM DEVELOPMENT IS
POSSIBLE. THE EXTENT OF THE THUNDERSTORM COVERAGE AND THE
POTENTIAL TO BECOME SEVERE IS UNCERTAIN BUT THUNDERSTORM CHANCES
ARE SLIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL MAY BE NEEDED MONDAY AFTERNOON AND
EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MASEK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 2:56 AM MDTSevere Thunderstorm WarningLBFDeuel, Garden34 min
Jun 5, 3:22 AM MDTSevere Thunderstorm WarningLBFKeith35 min
Jun 5, 4:14 AM MDTSevere Thunderstorm WarningLBFKeith, Lincoln, Perkins61 min
Jun 5, 6:50 AM MDTSevere Thunderstorm WarningLBFCuster55 min
Jun 5, 1:27 PM MDTSevere Thunderstorm WarningLBFCherry18 min
Jun 5, 1:46 PM MDTSevere Thunderstorm WarningLBFBrown, Cherry59 min
Jun 5, 3:02 PM MDTSevere Thunderstorm WarningLBFArthur, McPherson58 min
Jun 5, 3:23 PM MDTSevere Thunderstorm WarningLBFBlaine47 min
Jun 5, 3:37 PM MDTSevere Thunderstorm WarningLBFLogan53 min
Jun 5, 3:42 PM MDTSevere Thunderstorm WarningLBFHolt48 min
Jun 5, 4:00 PM MDTSevere Thunderstorm WarningLBFMcPherson45 min
Jun 5, 4:04 PM MDTSevere Thunderstorm WarningLBFCuster56 min
Jun 5, 4:16 PM MDTSevere Thunderstorm WarningLBFLincoln59 min
Jun 5, 4:28 PM MDTSevere Thunderstorm WarningLBFLogan47 min
Jun 5, 4:55 PM MDTSevere Thunderstorm WarningLBFCuster52 min
Jun 5, 5:00 PM MDTSevere Thunderstorm WarningLBFChase60 min
Jun 5, 5:10 PM MDTSevere Thunderstorm WarningLBFLincoln65 min
Jun 5, 5:56 PM MDTSevere Thunderstorm WarningLBFFrontier49 min
Jun 5, 5:59 PM MDTSevere Thunderstorm WarningLBFChase, Hayes47 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.